Medical & Health News and debate about medical and health issues as they relate to aircrews and aviation. Any information gleaned from this forum MUST be backed up by consulting your state-registered health professional or AME. Due to advertising legislation in various jurisdictions, endorsements of individual practitioners is not permitted.

Amlodipine

Old 18th Aug 2021, 08:21
  #1 (permalink)  
Thread Starter
 
Join Date: Jul 2011
Location: Home Counties
Age: 57
Posts: 112
Amlodipine

Hi I have been on these meds for 18 mths to get BP down, given up all alcohol I seem to be getting muscle tenderness aches and bloody pains that I never had before I'm not a hypochondriac, I have googled it seems a problem but medics are saying if that was the case the pain would be everywhere anybody had any experience of these meds. I actually feel worse than when my BP was high and I was drinking every night !
Aware is offline  
Old 20th Aug 2021, 23:03
  #2 (permalink)  
 
Join Date: Nov 2019
Location: United Kingdom
Posts: 37
Would it not be reasonable to try an alternate medication and see how that works out?
Beaker_ is online now  
Old 21st Aug 2021, 09:08
  #3 (permalink)  
 
Join Date: Jul 2013
Location: Kiwiland
Posts: 680
I agree it would be sensible to try another drug. This side effect has been reported with amlodipine. You could try another drug in the same group or a different class of anti hypertensive. Talk to your family doctor. Do please persevere as uncontrolled hypertension is deadly and IMHO all patients find an acceptable medication

An interesting article a few months ago followed another paper suggesting we should be treating more people with 'mild' hypertension. It posed the question 'with what' and looking through all the published papers noted that with the exception of afrocaribbeans no drug or drugs appeared significantly superior. They concluded therefore that the best drug was the one that was cheapest and had the least side effects ie the humble water tablet or diuretic.

So after 50 years of trillions of dollars spent on research, drug administration and pharmaceutical profits we may have come full circle. Proving my favourite addage 'learning is a lifelong occupation'
Radgirl is offline  
Old 21st Aug 2021, 09:21
  #4 (permalink)  
 
Join Date: Apr 2020
Location: Wiltshire
Age: 52
Posts: 70
I’ve been on it for over 10 years due to having one kidney since birth. I can’t say I have ant side effects personally, but if it’s not for you then pipe up to your GP.
NIREP reader is offline  
Old 22nd Aug 2021, 23:44
  #5 (permalink)  
CFD
 
Join Date: Mar 2005
Location: uk
Posts: 52
Also agree try alternative medication. I do not know which ones CAA approve as when in UK I wasn't treated for high BP but here in Oz I have regained my class one and am on Olmesartin for it.... just have to do a stress ECG every year but thats no surprise with my age. FYI this is about the third or fourth medication that I have been on for BP and the first where it works for me and I dont have any side effects
CFD is offline  
Old 23rd Aug 2021, 16:39
  #6 (permalink)  
 
Join Date: Sep 2001
Location: Toronto
Posts: 2,301
Non pharmaceutical means begin with weight control. One of our glider club members was on BP meds and began losing weight. He had to go in to his GP periodically to reduce his dosage as his weight went down.

Then there's exercise. Being retired I can walk 7-8 km a day up and down the local hills.

Diet also helps.
RatherBeFlying is offline  

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


Thread Tools
Search this Thread

Contact Us - Archive - Advertising - Cookie Policy - Privacy Statement - Terms of Service - Do Not Sell My Personal Information -

Copyright 2021 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.